Please use this identifier to cite or link to this item:
Full metadata record
DC FieldValueLanguage
dc.contributor.authorCalleja, James-
dc.identifier.citationCalleja, J. (2020). A spiral pattern investigation: making mathematical connections. The Mathematical Gazette, 104(560), 262-270.en_GB
dc.description.abstractNowadays there is considerable agreement among educators that learning mathematics fundamentally involves making mathematics. Students learn mathematics while working on tasks that they consider meaningful and worthwhile, and their interest is aroused when they can see the point of what they are being asked to do. Given that learning mathematics involves a process of meaning-making – the use of mathematical language, symbols and representations as learners negotiate ideas – activities should provide students with a variety of challenging experiences through which they can actively construct mathematical meanings for themselves. Over the years, task designers have offered a range of mathematical tasks to engage students in doing mathematics by stimulating their curiosity in exploring and explaining mathematical meanings. The spiral pattern investigation is one such task designed to offer secondary school students a mathematical challenge. The challenge presented through this spiral drawing is one intended to encourage students to pose problems and questions and then to investigate them. The robustness of the spiral pattern investigation lies in the range of mathematical topics that can be dealt with, the multiple ways in which conjectures may be tested and the different ways in which students may work through the task.en_GB
dc.publisherCambridge University Pressen_GB
dc.subjectMathematics -- Study and teaching -- Maltaen_GB
dc.subjectEducation (Secondary) -- Maltaen_GB
dc.titleA spiral pattern investigation : making mathematical connectionsen_GB
dc.rights.holderThe copyright of this work belongs to the author(s)/publisher. The rights of this work are as defined by the appropriate Copyright Legislation or as modified by any successive legislation. Users may access this work and can make use of the information contained in accordance with the Copyright Legislation provided that the author must be properly acknowledged. Further distribution or reproduction in any format is prohibited without the prior permission of the copyright holder.en_GB
dc.publication.titleThe Mathematical Gazetteen_GB
Appears in Collections:Scholarly Works - FacEduLLI

Files in This Item:
File Description SizeFormat 
  Restricted Access
191.7 kBAdobe PDFView/Open Request a copy

Items in OAR@UM are protected by copyright, with all rights reserved, unless otherwise indicated.